Research Article

On Best Lacunary System in Orlicz Spaces

Number: Advanced Online Publication Early Pub Date: October 21, 2026

On Best Lacunary System in Orlicz Spaces

Abstract

Stechkin's classical results on the best lacunary system in $L_p$ spaces, given by the direction cosines on the unit sphere, are extended to Orlicz spaces $L_{\Phi}$. It is shown that for any $N$-function ${\Phi}$ the $L_{\Phi}$- norm of a linear combination of the direction cosines is completely determined by the $l_2$-norm of the coefficient vector. Consequently, the system is $S_{\Phi}(M)$-lacunary with a constant $M=K_{{\Phi},n} \sqrt{n}$, where $K_{{\Phi},n}$ coincides with the $L_{\Phi}$- norm of a single coordinate function. Moreover, under the additional convexity condition on ${\Phi}(\sqrt{u})$, this constant is proved to be optimal, so the direction cosines form the best lacunary system in Orlicz spaces. Explicit formulas for the constant are derived for $N$- functions ${\Phi}(u)=e^{u^2}-1$ and ${\Phi}(u)=\cosh{u}-1$, and expressed in terms of hypergeometric functions.

Keywords

References

  1. S. V. Astashkin: A generalized Khintchine inequality in rearrangement invariant spaces, Funct. Anal. Appl., 42 (2008), no. 2, 144–147.
  2. S. V. Astashkin: Independent functions in rearrangement invariant spaces and the Kruglov property, Sb. Math., 199 (2008), no. 7, 945–963.
  3. S. V. Astashkin and G. P. Curbera: Local Khintchine inequality in rearrangement invariant spaces, Ann. Mat. Pura Appl., 194 (2015), no. 3, 619–643.
  4. D. Azagra, E. Le Gruyer and C. Mudarra: Kirszbraun's theorem via an explicit formula, Canad. Math. Bull., 64 (2021), no. 1, 142–153.
  5. D. P. Bertsekas: Convex Optimization Theory, Athena Scientific, Belmont, MA, 2009.
  6. J. Bourgain: Bounded orthogonal systems and the $\Lambda(p)$-set problem, Acta Math., 162 (1989), 227–245.
  7. T. Figiel, P. Hitczenko, W. B. Johnson, G. Schechtman and J. Zinn: Extremal properties of Rademacher functions with applications to the Khintchine and Rosenthal inequalities, Trans. Amer. Math. Soc., 349 (1997), no. 3, 997–1027.
  8. V. F. Gaposhkin: On asymptotically best lacunary systems, Math. USSR-Izv., 1 (1967), no. 5, 967–982.

Details

Primary Language

English

Subjects

Operator Algebras and Functional Analysis

Journal Section

Research Article

Authors

Early Pub Date

October 21, 2026

Publication Date

-

Submission Date

April 17, 2026

Acceptance Date

September 9, 2026

Published in Issue

Year 2026 Number: Advanced Online Publication

APA
Zavarzina, O. (2026). On Best Lacunary System in Orlicz Spaces. Constructive Mathematical Analysis, Advanced Online Publication, 217-237. https://doi.org/10.33205/cma.1932912
AMA
1.Zavarzina O. On Best Lacunary System in Orlicz Spaces. CMA. 2026;(Advanced Online Publication):217-237. doi:10.33205/cma.1932912
Chicago
Zavarzina, Olga. 2026. “On Best Lacunary System in Orlicz Spaces”. Constructive Mathematical Analysis, no. Advanced Online Publication: 217-37. https://doi.org/10.33205/cma.1932912.
EndNote
Zavarzina O (October 1, 2026) On Best Lacunary System in Orlicz Spaces. Constructive Mathematical Analysis Advanced Online Publication 217–237.
IEEE
[1]O. Zavarzina, “On Best Lacunary System in Orlicz Spaces”, CMA, no. Advanced Online Publication, pp. 217–237, Oct. 2026, doi: 10.33205/cma.1932912.
ISNAD
Zavarzina, Olga. “On Best Lacunary System in Orlicz Spaces”. Constructive Mathematical Analysis. Advanced Online Publication (October 1, 2026): 217-237. https://doi.org/10.33205/cma.1932912.
JAMA
1.Zavarzina O. On Best Lacunary System in Orlicz Spaces. CMA. 2026;:217–237.
MLA
Zavarzina, Olga. “On Best Lacunary System in Orlicz Spaces”. Constructive Mathematical Analysis, no. Advanced Online Publication, Oct. 2026, pp. 217-3, doi:10.33205/cma.1932912.
Vancouver
1.Olga Zavarzina. On Best Lacunary System in Orlicz Spaces. CMA. 2026 Oct. 1;(Advanced Online Publication):217-3. doi:10.33205/cma.1932912